Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 27, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 1, 2015, 6:53 PM EDT for Bedford County, Botetourt County, Rockbridge County, Virginia. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2015, 6:53 PM EDT (22:53 UTC)
- Expired
- Jun 1, 2015, 7:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Botetourt County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:57 PM EDT | HAIL 1 | Blue Ridge, VA | TIME ESTIMATED BY RADAR |
| Jun 1, 7:02 PM EDT | HAIL 1 | 1 Nw Montvale, VA | DIME TO QUARTER SIZE HAIL ON CAMP JAYCEE RD. TIME ESTIMATED BY RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520
WUUS51 KRNK 012253
SVRRNK
VAC019-023-163-012330-
/O.NEW.KRNK.SV.W.0027.150601T2253Z-150601T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 730 PM EDT
* AT 653 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLUE
RIDGE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCHANAN...
GLASGOW...
TROUTVILLE...
MONTVALE...
AND FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3729 7980 3741 7992 3764 7947 3740 7932
TIME...MOT...LOC 2253Z 243DEG 22KT 3737 7979
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
575
WWUS51 KRNK 012314
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT MON JUN 1 2015
VAC019-023-163-012330-
/O.CON.KRNK.SV.W.0027.000000T0000Z-150601T2330Z/
ROCKBRIDGE VA-BOTETOURT VA-BEDFORD VA-
714 PM EDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTH CENTRAL ROCKBRIDGE...SOUTHEASTERN BOTETOURT AND NORTHERN
BEDFORD COUNTIES...
AT 712 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEAKS OF
OTTER RECREATION AREA...MOVING NORTHEAST AT 25 MPH. TREES WERE
REPORTED DOWN ON READ MOUNTAIN ROAD IN THE CLOVERDALE AREA OF
BOTETOURT COUNTY ALONG WITH NICKEL SIZE HAIL.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GLASGOW...
MONTVALE...
FOREST...
PEAKS OF OTTER SUMMIT...
AND PEAKS OF OTTER RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3734 7970 3744 7980 3764 7947 3740 7932
TIME...MOT...LOC 2312Z 243DEG 22KT 3742 7966
HAIL...1.00IN
WIND...60MPH
$$
MBS237
WWUS51 KRNK 012327
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT MON JUN 1 2015
VAC019-023-163-012337-
/O.EXP.KRNK.SV.W.0027.000000T0000Z-150601T2330Z/
ROCKBRIDGE VA-BOTETOURT VA-BEDFORD VA-
727 PM EDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTH CENTRAL ROCKBRIDGE...SOUTHEASTERN BOTETOURT AND NORTHERN
BEDFORD COUNTIES WILL EXPIRE AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3734 7970 3744 7980 3764 7947 3740 7932
TIME...MOT...LOC 2326Z 243DEG 22KT 3742 7966
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:01 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 1, 3:01 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 301 PM EDT MON JUN 1 2015 .SYNOPSIS... A COLD FRONT JUST WEST OF THE MOUNTAINS STALL ALONG THE BLUE RIDGE OVERNIGHT INTO TUESDAY. LOW PRESSURE RIDING UP ALONG THE BOUNDARY WILL KEEP PERIODIC ROUNDS OF SHOWERS AND STORMS GOING INTO THE MIDDLE OF THE WEEK. THE BOUNDARY WILL SLOWLY DRIFT INTO THE CAROLINAS ON WEDNESDAY AS HIGH PRESSURE BUILDS NORTH OF THE AREA AND WEDGES SOUTH ALONG THE APPALACHIANS INTO THURSDAY OR FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 240 PM EDT MONDAY... EARLY THIS AFTERNOON WE ARE SEEING NARROW RIBBONS OF CONVERGENCE LEADING TO SW TO NE ORIENTED STORM SEGMENTS. TRAINING ALONG THIS ACROSS THE MTNS MAY LEAD TO LOCALIZED FLOODING...BUT THE SW FLOW ALOFT SHOULD BE MOVING THESE ALONG FASTER. THEREFORE...NO PLANS AS OF THIS DISCUSSION FOR A FLASH FLOOD WATCH. MODEST INSTABILITY IN THE PIEDMONT WILL LEAD TO STORMS BECOMING STRONG TO SEVERE...WITH POTENTIAL FOR ONE INCH HAIL AND MICROBURSTS. THE CULPRIT FOR THIS IS THE UPPER ENERGY OVER KY/TN THIS AFTERNOON WITH UPPER DIVERGENCE INTO THE MTNS COMBINED WITH HIGHER PWATS DRAWN NWD AHEAD OF IT. THIS SCENARIO WILL LINGER THROUGH TONIGHT...THOUGH THUNDERSTORMS WILL WEAKEN OVERNIGHT AND MAIN SHOWER THREAT WILL LIFT NE AFTER MIDNIGHT. AS WE HEAD TOWARD DAWN COULD SEE SOME FOG IF WE CAN CLEAR OUT ENOUGH THOUGH RAIN INDUCED FOG WILL BE AROUND. SIMILAR SCENARIO FOR TUESDAY THOUGH THE ENERGY ALOFT TO MOVE SLIGHTLY EAST TO ALLOW FOR MORE RAIN IN THE PIEDMONT AND FOOTHILLS... BUT STILL WEST WILL SEE GOOD COVERAGE. MAIN THREAT OF THUNDERSTORMS WILL BE IN THE PIEDMONT WITH MORE CLOUDS AROUND TO KEEP INSTABILITY LIMITED THOUGH UPPER DYNAMICS MAY ENHANCE STORMS IN THE AFTERNOON. WITH CLOUD COVER TONIGHT AND AGAIN TUESDAY...TEMPS WILL BE ELEVATED TONIGHT WITH LOWS IN THE UPPER 50S TO MID 60S...WITH HIGHS CUT BACK TUESDAY WITH LOWER TO MID 70S WEST...TO LOWER 80S SOUTHEAST. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 215 PM EDT MONDAY... DURING THIS PORTION OF THE FORECAST...THE SYNOPTIC PATTERN OVER THE EASTERN PART OF THE COUNTRY WILL BE DOMINATED BY A SLOW MOVING CLOSED UPPER LOW. THIS LOW WILL BE OVER EASTERN KENTUCKY TUESDAY NIGHT. BY THURSDAY NIGHT...THIS FEATURE WILL HAVE MADE PROGRESS EASTWARD TO THE SPINE OF THE APPALACHIANS AND OPENED UP INTO MORE OF AN UPPER TROUGH FEATURE. ALONG THE LOW/TROUGH AXIS AND ON ITS EASTERN FLANKS...PRECIPITATION IS EXPECTED TO BE PLENTIFUL...WITH DAILY SHOWERS AND STORMS ACROSS THE REGION. THE GREATEST CONCENTRATION WILL BE ACROSS THE EASTERN HALF OF THE REGION. CLOSER TO THE SURFACE....A NOSE OF HIGH PRESSURE WILL HEAD SOUTH ALONG THE LEE OF THE APPALACHIANS ON WEDNESDAY...GENERATING A LATE SPRINGTIME WEDGE. THIS FEATURE WILL HELP KEEP THE LOW LEVELS STABLE WITHIN THIS AREA...LIMITED THE POTENTIAL FOR STORMS IN THIS AREA...ESPECIALLY ON WEDNESDAY WHEN THE FEATURE WILL HAVE MADE THE GREATEST INROADS INTO THE REGION. COVERAGE OF STORMS WILL INCREASE AGAIN ON THURSDAY THE AXIS OF THE UPPER TROUGH PASSES OVERHEAD...AND CONVECTION BECOMES ENHANCED BY THE STEEP LAPSE RATE OF THE CORRESPONDING COLD POOL ALOFT...DESPITE RELATIVE STABILITY CLOSER TO THE SURFACE. TEMPERATURES DURING THIS PART OF THE FORECAST WILL BE BELOW NORMAL FOR THE HIGH TEMPERATURES...AND ABOVE NORMAL FOR LOW TEMPERATURES. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 230 PM EDT MONDAY... THE AXIS OF THE UPPER LOW WILL CONTINUE ITS SLOW PROGRESSION EASTWARD. THIS WILL KEEP THE AREA IN A REGIME PRONE TO ADDITIONAL SCATTERED SHOWERS AND STORMS. COVERAGE WILL BECOME MORE DIURNAL IN NATURE HEADING INTO THE WEEKEND AS THE UPPER LEVEL SUPPORT SHIFTS EAST OF THE COAST. SUNDAY INTO MONDAY...WE EXPECT ANOTHER INCREASE IN COVERAGE ACROSS THE AREA AS A SHORTWAVE TROUGH ENTERS AND MOVES THROUGH THE AREA FROM THE GREAT LAKES REGION. TEMPERATURES DURING THIS PORTION OF THE FORECAST ARE EXPECTED TO BE SLIGHTLY MILDER THAN NORMAL AND SLIGHTLY COOLER THAN NORMAL. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 130 PM EDT MONDAY... EXPECT SCATTERED TO NUMEROUS SHRA/TSRA THIS AFTERNOON INTO THE EVENING...WITH THE BEST COVERAGE FROM BLF-BCB-LYH NORTH. THIS IS THANKS TO MOIST LOW LEVELS AND UPPER LOW MOVING ACROSS THE TN VALLEY. THE THREAT OF STORMS WILL BE ERODING OVERNIGHT WITH SOME LIGHT SHOWERS STILL AROUND. MAIN ISSUE REGARDING LATE TONIGHT THROUGH TUE MORNING WILL BE FOG/LOW CLOUDS. SHOULD SEE MINOR CLEARING. THINKING THE MTNS WILL SEE IFR OR WORSE TOWARD MORNING WITH MVFR TO IFR ELSEWHERE. WITH THE STORMS THIS AFTERNOON THRU THIS EVENING CIGS/VSBYS WILL MAINLY STAY OVER 3KFT AND ABOVE 6SM...BUT AT TIMES WITH HEAVY DOWNPOURS EXPECT 1-3KFT CIGS AND 1-3SM VSBYS. EXTENDED DISCUSSION... EXPECT PERIODS OF SUB-VFR CONDITIONS INTO TUESDAY WITH LOWER CIGS/VSBY REDUCTIONS WITH ANOTHER ROUND OF SHRA/TSRA BY MIDDAY INTO TUESDAY AFTERNOON. MODEL TRENDS IN STALLING THE FRONT NEAR THE REGION DURING MIDWEEK SUGGESTS LESS DRYING...WITH CONTINUED ROUNDS OF SHOWERS AND POSSIBLE STORMS INTO THURSDAY...AND PERHAPS LINGERING MVFR/IFR CONDITIONS AS WELL DUE TO THE COMBINATION OF EASTERLY FLOW AND PERIODS OF SHOWERS. THREAT OF MAINLY AFTERNOON/EVENING SHRA/TSRA TO LINGER INTO SATURDAY WITH POTENTIAL MVFR OR WORSE VSBYS LATE AT NIGHT/EARLY MORNINGS WITH FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...WP SHORT TERM...DS LONG TERM...DS AVIATION...JH/WP
Hazardous weather outlook, Jun 1, 4:06 AM EDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 406 AM EDT MON JUN 1 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-020815- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 406 AM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. BANDS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS CONTAINING DAMAGING WINDS COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO WEDNESDAY. ADDITIONAL HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 6:25 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT MON JUN 1 2015
NCZ001-002-018-019-012300-
WILKES-WATAUGA-ASHE-ALLEGHANY-
625 PM EDT MON JUN 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ASHE...NORTHWESTERN WILKES...SOUTHEASTERN WATAUGA AND
SOUTHWESTERN ALLEGHANY COUNTIES...
AT 624 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FLEETWOOD TO NEAR GRANDFATHER MOUNTAIN...AND MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOONE...
BLOWING ROCK...
LAUREL SPRINGS...
WILBAR...
AND DEEP GAP.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3629 8165 3651 8105 3612 8145 3611 8154
3612 8155 3612 8167 3611 8178 3611 8181
3612 8181
TIME...MOT...LOC 2224Z 243DEG 17KT 3629 8152 3608 8175
MBSSpecial weather statement, Jun 1, 6:28 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT MON JUN 1 2015
NCZ004-005-012245-
ROCKINGHAM-STOKES-
628 PM EDT MON JUN 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN STOKES AND ROCKINGHAM COUNTIES...
AT 627 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HANGING ROCK STATE PARK TO REIDSVILLE...AND MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYODAN...
AND MADISON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3630 8038 3654 8021 3649 7952 3644 7952
3625 7964
TIME...MOT...LOC 2227Z 217DEG 20KT 3638 8028 3635 7965
MBSSpecial weather statement, Jun 1, 6:30 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT MON JUN 1 2015
NCZ003-VAZ014-016-017-022-032-033-012315-
SURRY-MONTGOMERY-FLOYD-ROANOKE-PATRICK-FRANKLIN-CARROLL-
630 PM EDT MON JUN 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN SURRY...WESTERN PATRICK...SOUTHWESTERN ROANOKE...
NORTHWESTERN FRANKLIN...FLOYD...SOUTHEASTERN MONTGOMERY AND
SOUTHEASTERN CARROLL COUNTIES...
AT 630 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ELLISTON-LAFAYETTE TO NEAR MOUNTAIN PARK...AND MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
DOBSON...
FLOYD...
AND PILOT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3640 8096 3643 8096 3720 8023 3714 8002
3637 8072
TIME...MOT...LOC 2230Z 226DEG 19KT 3720 8020 3644 8089
MBSSpecial weather statement, Jun 1, 6:36 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT MON JUN 1 2015
VAZ022-023-012315-
ROANOKE-BOTETOURT-
636 PM EDT MON JUN 1 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ROANOKE AND SOUTHWESTERN BOTETOURT COUNTIES...
AT 635 PM EDT...A STRONG THUNDERSTORM WAS OVER CLOVERDALE...MOVING
NORTH AT 10 MPH.
WINDS OF 40 MPH TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCHANAN...
TROUTVILLE...
ORISKANY...
FINCASTLE...
AND LITHIA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 3753 7967 3743 7975 3740 7981 3738 7979
3732 7983 3732 7984 3730 7985 3739 8003
3751 8001 3758 8000 3762 7999
TIME...MOT...LOC 2235Z 200DEG 7KT 3738 7994
MBSSpecial weather statement, Jun 1, 6:44 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 644 PM EDT MON JUN 1 2015 NCZ006-VAZ044-058-012330- CASWELL-HALIFAX-PITTSYLVANIA- 644 PM EDT MON JUN 1 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASWELL...SOUTHEASTERN PITTSYLVANIA...CITY OF DANVILLE AND SOUTHWESTERN HALIFAX COUNTIES... AT 644 PM EDT...A STRONG THUNDERSTORM WAS OVER GATEWOOD...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DANVILLE... CHATHAM... BLAIRS... INGRAM... AND DANVILLE CITY. THIS INCLUDES DANVILLE AIRPORT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3648 7947 3686 7944 3681 7911 3644 7925 TIME...MOT...LOC 2244Z 190DEG 12KT 3654 7935 MBS
Local storm report, Jun 1, 6:46 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL CLOVERDALE 37.37N 79.92W
06/01/2015 E0.50 INCH BOTETOURT VA TRAINED SPOTTER
&&
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:00 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 45 min |
| May 31, 8:13 PM EDT | Special Weather Statement | RNK | Pittsylvania | 47 min |
| May 31, 8:41 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 49 min |
| May 31, 8:44 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 46 min |
| May 31, 8:47 PM EDT | Special Weather Statement | RNK | Bath | 43 min |
| Jun 1, 1:32 PM EDT | Special Weather Statement | RNK | Giles | 43 min |
| Jun 1, 1:35 PM EDT | Special Weather Statement | RNK | Buckingham | 55 min |
| Jun 1, 1:50 PM EDT | Special Weather Statement | RNK | City of Roanoke | 25 min |
| Jun 1, 2:05 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke | 3 hr |
| Jun 1, 2:13 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 47 min |
| Jun 1, 2:18 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 42 min |
| Jun 1, 2:33 PM EDT | Special Weather Statement | RNK | Roanoke | 42 min |
| Jun 1, 2:35 PM EDT | Flash Flood Warning | RNK | Smyth, Wythe | 4 hr |
| Jun 1, 2:42 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| Jun 1, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 39 min |
| Jun 1, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 51 min |
| Jun 1, 2:57 PM EDT | Special Weather Statement | RNK | Craig | 33 min |
| Jun 1, 3:20 PM EDT | Special Weather Statement | RNK | Buckingham | 40 min |
| Jun 1, 3:31 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 59 min |
| Jun 1, 3:34 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 41 min |
| Jun 1, 3:37 PM EDT | Special Weather Statement | RNK | City of Danville | 38 min |
| Jun 1, 3:39 PM EDT | Special Weather Statement | RNK | Buckingham | 21 min |
| Jun 1, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 38 min |
| Jun 1, 4:01 PM EDT | Special Weather Statement | RNK | Amherst | 44 min |
| Jun 1, 4:09 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 36 min |
| Jun 1, 4:39 PM EDT | Special Weather Statement | RNK | Buckingham | 51 min |
| Jun 1, 4:59 PM EDT | Special Weather Statement | RNK | Bedford | 46 min |
| Jun 1, 5:01 PM EDT | Special Weather Statement | RNK | Wythe | 44 min |
| Jun 1, 5:26 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Charlotte | 49 min |
| Jun 1, 5:47 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Jun 1, 6:06 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham | 114 min |
| Jun 1, 6:14 PM EDT | Special Weather Statement | RNK | Charlotte | 16 min |
| Jun 1, 6:15 PM EDT | Special Weather Statement | RNK | Buckingham | 60 min |
| Jun 1, 6:30 PM EDT | Special Weather Statement | RNK | Floyd | 45 min |
| Jun 1, 6:36 PM EDT | Special Weather Statement | RNK | Botetourt | 39 min |
| Jun 1, 6:44 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 46 min |
| Jun 1, 6:47 PM EDT | Flash Flood Warning | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 2 hr |
| Jun 1, 7:29 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 46 min |
| Jun 1, 7:35 PM EDT | Special Weather Statement | RNK | City of Martinsville | 25 min |
| Jun 1, 7:37 PM EDT | Special Weather Statement | RNK | Franklin | 23 min |
| Jun 1, 7:46 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 44 min |
| Jun 1, 7:58 PM EDT | Special Weather Statement | RNK | Bedford, Franklin, Pittsylvania | 47 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.